Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 402, NWS Jackson, MS

July 5, 2012Claiborne County, Hinds County, Warren County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 5, 2012, 5:00 PM CDT for Claiborne County, Hinds County, Warren County, Mississippi. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2012, 5:00 PM CDT (22:00 UTC)
Expired
Jul 5, 2012, 5:30 PM CDT
In force
30 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Claiborne County, MS, Hinds County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 72 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 5:12 PM CDTTSTM WND DMG5 Ese Vicksburg, MSPOWERLINES DOWN NEAR FISHER FERRY ROAD
Jul 5, 5:15 PM CDTTSTM WND DMG2 Ese Vicksburg, MSTREES AND POWERLINES DOWN SCATTERED ACROSS VICKSBURG AND WARREN COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1329 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1329 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

455 
WUUS54 KJAN 052200
SVRJAN
MSC021-049-149-052230-
/O.NEW.KJAN.SV.W.0402.120705T2200Z-120705T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
500 PM CDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL HINDS COUNTY IN CENTRAL MISSISSIPPI...
  EXTREME NORTHEASTERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
  CENTRAL WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF VICKSBURG...

* UNTIL 530 PM CDT

* AT 501 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EDWARDS MOVING SOUTHWEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOVINA BY 525 PM CDT...
  NEWMAN BY 530 PM CDT...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3241 9053 3219 9053 3215 9085 3236 9089
      3237 9087 3238 9089 3243 9090
TIME...MOT...LOC 2201Z 064DEG 5KT 3231 9067

$$
1 follow-up statement
424 
WWUS54 KJAN 052218
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
518 PM CDT THU JUL 5 2012

MSC021-049-149-052230-
/O.CON.KJAN.SV.W.0402.000000T0000Z-120705T2230Z/
WARREN MS-HINDS MS-CLAIBORNE MS-
518 PM CDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EXTREME NORTHEASTERN CLAIBORNE...WEST CENTRAL HINDS AND CENTRAL
WARREN COUNTIES...

AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
WEST OF NEWMAN MOVING SOUTHWEST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  VICKSBURG BY 525 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3241 9057 3219 9055 3218 9057 3215 9085
      3235 9089 3237 9087 3238 9089 3243 9088
TIME...MOT...LOC 2218Z 064DEG 5KT 3224 9081

$$

MRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:28 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 5, 3:28 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT THU JUL 5 2012

.DISCUSSION...
CURRENTLY THERE IS SCATTERED CONVECTION ACROSS THE SOUTH AND WEST OF
OUR AREA. THE DISTURBANCE STEMMING FROM A SMALL SHORTWAVE THIS
MORNING IN THE NORTHEAST DIED OUT AROUND MIDDAY. IT LEFT A NICE
OUTFLOW BOUNDARY MOVING SOUTHWEST FOR THE AFTERNOON CONVECTION TO
FORM ALONG NORTH OF I-20. THE REST OF THE ACTIVITY IS THE RESULT OF
DIURNAL HEATING. STORM MOTION IS GENERALLY SLOW WITH WESTWARD UPPER
LEVEL MOVEMENT. EVERYTHING IS EXPECTED TO DISSIPATE AS THE SUN GOES
DOWN. THE HI-RES MODELS WERE HINTING AT SOME OVERNIGHT CONVECTION
BUT HAVE NOW BACKED OFF ON THAT IDEA. INCLUDED A MENTION OF IT IN
THE HWO JUST IN CASE THOUGH.

AN AREA OF CONVERGENCE EXISTS OVER THE SOUTHEAST PORTION OF OUR CWA
WITH SURFACE WINDS FROM THE NE AT MEI AND SW WINDS AT NATCHEZ.
THROUGH FRIDAY AND SATURDAY...SAME GENERAL EXPECTATIONS FOR TOMORROW
AS THE HOT AND VERY MOIST AIR MASS WILL TRIGGER SCATTERED STORMS
MAINLY SOUTH OF I-20 IN THE AFTERNOON. STORMS TOMORROW COULD BE
STRONG TO SEVERE WITH CONDITIONS MUCH LIKE TODAY. PWATS WILL SURGE
NEAR 2 INCHES THIS WEEKEND AND INTO EARLY NEXT WEEK. THE H5 RIDGE IS
HOLDING OVER MISSOURI NOW AND WILL BEGIN FLATTENING TOMORROW AND
CONTINUE THROUGH THE WEEKEND. SOME WEAK SHORTWAVES WILL ROTATE
AROUND THE H5 RIDGE AND BRING HIGHER AND MORE SIGNIFICANT COVERAGE
OF RAIN CHANCES TO THE AREA TOMORROW...OVER THE WEEKEND AND EARLY
INTO NEXT WEEK. TEMPERATURES WILL BE SLIGHTLY LOWER SINCE MANY
LOCATIONS HAVE RECEIVED RAIN LATELY. /10/

LONG TERM...INCREASING RAIN CHANCES AND COOLER TEMPERATURES ARE ON
TAP FOR THE LONGER RANGE AS AN UPPER TROUGH WORKS INTO THE REGION
FROM THE EAST BY SATURDAY. THE GFS PAINTS BETTER RAIN CHANCES OVER
WRN ZONES...WHICH SIT IN CLOSER PROXIMITY TO THE MORE DEFINED LOW
LEVEL CONVERGENCE ZONES...THE EURO MOVING THE TROUGH A LITTLE SLOWER
AND MAINTAINING BETTER LOW LEVEL CONVERGENCE OVER THE REGION DURING
THE DAY SATURDAY. HAVE INCREASED POPS SLIGHTLY FOR
SATURDAY...ESPECIALLY FOR SERN ZONES. ALTHOUGH THE BETTER LOW LEVEL
FORCING MAY SHIFT INTO WRN ZONES BY THE AFTERNOON...PRECIPITABLE
WATER VALUES WILL BE AROUND 2 INCHES AND THE EFFECTS OF AFTERNOON
HEATING AND SEA BREEZE EFFECTS SHOULD WARRANT MENTION OF AT LEAST
SCATTERED POPS FOR THE SE.

UPPER TROUGHING CONTINUES OVER THE REGION SUNDAY. THE GFS SHIFTS A
HEALTHY SURFACE TROUGH INTO NRN MS TO MAINTAIN RAIN CHANCES THROUGH
SUNDAY NIGHT ESPECIALLY IN THE NORTH....THE EURO SLIGHTLY SLOWER ON
THIS FEATURE.  GOOD RAIN CHANCES CONTINUE EARLY IN THE WORK WEEK
WHEN THE SRN EDGES OF LONGER WAVE TROUGHING PUSH INTO THE REGION
FROM THE N/NE. THE AIR MASS WILL REMAIN MOIST...THE GFS SWEEPING A
HUGE AREA OF 2+ INCHES PRECIPITABLE WATER INTO THE AREA.
DISCREPANCIES IN MODEL TIMING RESULT IN DIFFERENT RESOLUTIONS IN THE
LATTER PART OF THE EXTENDED PERIOD. THE EURO IS AGAIN MUCH SLOWER
AND MAINTAINS UPPER TROUGHING OVER THE ARKLAMISS TUESDAY WHILE THE
FASTER GFS SHIFTS THE UPPER TROUGH FARTHER EAST...LEAVING THE REGION
IN NWLY FLOW THAT BEGINS TO PUSH A DRIER AIR MASS INTO NRN ZONES BY
TUESDAY AFTERNOON THROUGH WEDNESDAY. HAVE GENERALLY FOLLOWED MEX MOS
FOR POPS THROUGH THE LATTER EXTENDED WITH THE BEST RAIN CHANCES IN
THE SOUTH.

DEVELOPING UPPER TROUGHING WILL MEAN COOLER TEMPERATURES FOR THE
REGION...PARTICULARLY FROM MONDAY ON WHEN LONG WAVE TROUGHING PUSHES
INTO THE AREA. /03/

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE AT MOST TAF SITES THROUGH
AT LEAST TONIGHT.  SCATTERED SHOWERS AND STORMS WILL CONTINUE TO
DEVELOP THIS AFTERNOON ACROSS THE AREA.  STRONG WIND GUSTS UP TO 50
KNOTS...AS WELL AS HAIL...WILL BE POSSIBLE WITH THE MOST INTENSE
STORMS THROUGH THIS AFTERNOON AND AGAIN FRIDAY. MOST STORMS
SHOULD BE ON THE DECREASE SHORTLY AFTER SUNSET...ALTHOUGH THERE IS
SOME POTENTIAL FOR AREAS OF CONVECTION TO CONTINUE NORTH OF
INTERSTATE 20 WELL INTO THE EVENING HOURS.  BRIEF MVFR TO LIFR
CEILINGS AND OR VISIBILITIES WILL EXIST AT SITES THAT OBSERVE ANY
CONVECTION DURING THESE TIMES. /19/

&&

.FIRE WEATHER...
WE WILL CONTINUE TO ISSUE A FIRE DANGER STATEMENT THIS AFTERNOON AS
MANY LOCATIONS AROUND THE ARKLAMISS REMAIN UNDER BURN BANS. MOST
LOCATIONS ARE WELL BELOW NORMAL IN RAINFALL FOR THE PAST MONTH.
FORTUNATELY...SPOTTY DECENT RAINFALL DID OCCUR ON WEDNESDAY IN MANY
AREAS (OUTSIDE OF THE ARKLAMISS DELTA)...AND THE NUMBER OF LOCATIONS
RECEIVING DECENT RAINFALL SHOULD INCREASE BOTH THURSDAY AND FRIDAY
AFTERNOONS. THE LONGER RANGE FORECAST HOLDS GOOD POTENTIAL FOR A
PERIOD OF ABOVE NORMAL RAINFALL AND COOLER TEMPERATURES NEXT WEEK. IF
WEATHER CONDITIONS UNFOLD AS EXPECTED THROUGH NEXT WEEK IT IS
POSSIBLE SOME LOCATIONS MAY CONSIDER LIFTING BURN BANS. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  97  71  96 /  30  24  48  20
MERIDIAN      70  97  70  96 /  31  27  38  20
VICKSBURG     72  96  72  95 /  20  24  51  23
HATTIESBURG   71  95  71  94 /  31  47  30  20
NATCHEZ       71  92  71  92 /  19  46  39  24
GREENVILLE    71  98  71  96 /  12  15  46  20
GREENWOOD     71  99  71  97 /  18  16  46  20

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jul 5, 2:47 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT THU JUL 5 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ040>043-047>066-072>074-
062000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
247 PM CDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...AND PORTIONS OF BOTH NORTHEAST LOUISIANA AND CENTRAL
MISSISSIPPI.

.DAY ONE...LATE THIS AFTERNOON THROUGH FRIDAY...

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS
AFTERNOON INTO THIS EVENING AS A WEAK DISTURBANCE MOVES ACROSS THE
OUTLOOK AREA. WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE WITH THE
MOST INTENSE STORMS...AS WELL AS HAIL UP TO NICKEL OR QUARTER SIZE.

HOT CONDITIONS...WITH PEAK HEAT INDEX VALUES GENERALLY RANGING
BETWEEN 100 AND 105 DEGREES...ARE AGAIN ANTICIPATED FRIDAY WITH MORE
STORMS ERUPTING IN THE LATE AFTERNOON AND EVENING HOURS AS YET
ANOTHER UPPER LEVEL DISTURBANCE PUSHES THROUGH FROM THE NORTHEAST.
ONCE AGAIN...SOME OF THESE STORMS COULD BE STRONG TO SEVERE...WITH
DAMAGING WINDS THE PRIMARY HAZARD FROM THE MOST INTENSE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED LATE THIS AFTERNOON AND AGAIN FRIDAY
AFTERNOON.

MSZ018-019-025>039-044>046-062000-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-
247 PM CDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...LATE THIS AFTERNOON THROUGH FRIDAY...

HOT CONDITIONS...WITH PEAK HEAT INDEX VALUES GENERALLY RANGING
BETWEEN 100 AND 105 DEGREES...ARE AGAIN ANTICIPATED FRIDAY WITH MORE
STORMS ERUPTING IN THE LATE AFTERNOON AND EVENING HOURS AS YET
ANOTHER UPPER LEVEL DISTURBANCE PUSHES THROUGH FROM THE NORTHEAST.
ONCE AGAIN...SOME OF THESE STORMS COULD BE STRONG TO SEVERE...WITH
DAMAGING WINDS THE PRIMARY HAZARD FROM THE MOST INTENSE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED ON FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

19

In the hours before

Local storm report, Jul 5, 2:37 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             1 N CANTON              32.63N 90.03W
07/05/2012  E1.00 INCH       MADISON            MS   TRAINED SPOTTER

&&

27
Local storm report, Jul 5, 2:56 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     TSTM WND DMG     4 N BROOKHAVEN          31.64N 90.45W
07/05/2012                   LINCOLN            MS   EMERGENCY MNGR

            ONE HOME WITH MAJOR ROOF DAMAGE AND TWO HOMES WITH MINOR
            ROOF DAMAGE DUE TO WIND. OCCURRED ON BRINGALL ROAD.

&&

GERARD
Special weather statement, Jul 5, 3:08 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CDT THU JUL 5 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
052215-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
308 PM CDT THU JUL 5 2012

...HIGH FIRE DANGER CONTINUES FOR THIS WEEK...

ACCORDING TO THE AREA FORESTRY COMMISSIONS AND THE US FORESTRY SERVICE...
RECENT DRY CONDITIONS HAVE MADE OUTDOOR BURNING INCREASINGLY
HAZARDOUS. IN SOME LOCATIONS...CONDITIONS ARE SUCH THAT A SPARK FROM
EQUIPMENT...THE HEAT FROM A CATALYTIC CONVERTER...OR ANY HEAT SOURCE
COULD START A GRASS OR BRUSH FIRE. THE NUMBER OF BURN BANS HAVE BEEN
INCREASING ACROSS ARKANSAS...LOUISIANA AND MISSISSIPPI.

FIRE PLACE AREA FORESTRY COMMISSIONS...FIRE DEPARTMENTS...AND OTHER
FIRE CONTROL AGENCIES IN LIFE THREATENING SITUATIONS...AND CAN
ENDANGER COMMUNITIES. THE FORECASTED RAINS WILL ONLY PROVIDE A SHORT
BRIEF RELIEF TO THE CURRENT OVERALL DRY CONDITIONS.

AREA FORESTRY COMMISSIONS AND THE US FORESTRY SERVICE URGE THE PUBLIC
TO COMPLY WITH ANY BURN BANS AND REFRAIN FROM OUTDOOR BURNING. IN
AREAS OUTSIDE OF BURN BANS BE ESPECIALLY CAUTIOUS IF YOU MUST BURN
AND BE ALERT TO BURN BAN ISSUANCES. IN ADDITION...WHEN BARBUCUING TAKE THE
UTMOST CARE. DO NOT DUMP ASHES UNLESS YOU ARE CERTAIN THAT THEY ARE
COMPLETELY OUT. LIVE COALS CAN BURN FROM ONE TO TWO DAYS AFTER BEING
USED.

FOR THE LATEST UPDATES ON BURN BANS AND FIRE DANGER...PLEASE GO TO
THE FOLLOWING WEBSITE.

ARKANSAS: FORESTRY.ARKANSAS.GOV
LOUISIANA: WWW.LDAF.STATE.LA.US
MISSISSIPPI: WWW.MFC.MS.GOV

19
Local storm report, Jul 5, 3:16 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     TSTM WND DMG     2 N CANTON              32.64N 90.03W
07/05/2012                   MADISON            MS   DEPT OF HIGHWAYS

            POWERLINES DOWN. I-55 EXIT TO HIGHWAY 16 NORTH CLOSED.

&&

GERARD
Local storm report, Jul 5, 3:45 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     TSTM WND DMG     4 N BROOKHAVEN          31.64N 90.45W
07/05/2012                   LINCOLN            MS   EMERGENCY MNGR

            ONE HOME WITH MAJOR ROOF DAMAGE AND TWO HOMES WITH MINOR
            ROOF DAMAGE DUE TO WIND. ANOTHER HOME SUFFERED DAMAGE
            FROM A TREE FALLING ON IT. OCCURRED ON BRIGNALL ROAD.

&&

GERARD

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:16 PM CDTSpecial Weather StatementJANMadison29 min
Jul 5, 9:29 AM CDTSpecial Weather StatementJANOktibbeha61 min
Jul 5, 1:20 PM CDTSevere Thunderstorm WarningJANMadison25 min
Jul 5, 1:42 PM CDTSevere Thunderstorm WarningJANLincoln33 min
Jul 5, 2:22 PM CDTSevere Thunderstorm WarningJANRankin, Scott23 min
Jul 5, 2:40 PM CDTSevere Thunderstorm WarningJANCovington, Smith23 min
Jul 5, 2:52 PM CDTSevere Thunderstorm WarningJANCopiah23 min
Jul 5, 3:34 PM CDTSevere Thunderstorm WarningJANSimpson, Smith30 min
Jul 5, 3:37 PM CDTSevere Thunderstorm WarningJANSimpson23 min
Jul 5, 3:58 PM CDTSevere Thunderstorm WarningJANSharkey, Simpson, Yazoo32 min
Jul 5, 4:16 PM CDTFlash Flood WarningJANSimpson50 min
Jul 5, 4:18 PM CDTSevere Thunderstorm WarningJANHinds27 min
Jul 5, 4:32 PM CDTSevere Thunderstorm WarningJANHinds, Warren28 min
Jul 5, 5:23 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren37 min
Jul 5, 5:38 PM CDTSevere Thunderstorm WarningJANWarren26 min
Jul 5, 5:51 PM CDTSpecial Weather StatementJANAdams29 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.